Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On maximal operators on $ k$-spheres in $ \mathbb{Z}^{n}$


Authors: Muharem Avdispahic and Lejla Smajlovic
Journal: Proc. Amer. Math. Soc. 134 (2006), 2125-2130
MSC (2000): Primary 42B25, 11P55
Published electronically: January 17, 2006
MathSciNet review: 2215783
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A. Magyar's result on $ L^{p}$-bounds for a family of operators on $ k$-spheres ($ k\geq 3$) in $ \mathbb{Z}^{n}$ is improved to match the corresponding theorem for $ 2$-spheres.


References [Enhancements On Off] (What's this?)

  • 1. A. H. Hardy and J. E. Littlewood, A new solution of Waring's problem, Quart. J. Math. 48 (1919), 272-293.
  • 2. A. H. Hardy and S. Ramanujan, Asymptotic formula in combinatory analysis, Proc. London Math. Soc. Ser. 2, 17 (1918), 75-115.
  • 3. A. A. Karatsuba, Vinogradova otsenki, Matematicheskaya entsiklopediya, Vol. 1, Moscow, 1977.
  • 4. Akos Magyar, 𝐿^{𝑝}-bounds for spherical maximal operators on 𝐙ⁿ, Rev. Mat. Iberoamericana 13 (1997), no. 2, 307–317. MR 1617657 (99d:42031), http://dx.doi.org/10.4171/RMI/222
  • 5. A. Magyar, E. M. Stein, and S. Wainger, Discrete analogues in harmonic analysis: spherical averages, Ann. of Math. (2) 155 (2002), no. 1, 189–208. MR 1888798 (2003f:42028), http://dx.doi.org/10.2307/3062154
  • 6. Melvyn B. Nathanson, Additive number theory, Graduate Texts in Mathematics, vol. 164, Springer-Verlag, New York, 1996. The classical bases. MR 1395371 (97e:11004)
  • 7. S. B. Stečkin, An estimate of a complete rational trigonometric sum, Trudy Mat. Inst. Steklov. 143 (1977), 188–207, 211 (Russian). Analytic number theory, mathematical analysis and their applications (dedicated to I. M. Vinogradov on his 85th birthday). MR 0480376 (58 #543)
  • 8. E. M. Stein, Maximal functions: Spherical means, Proc. Nat. Acad. Sci. USA 73 (1976), 2174-2175.
  • 9. I. M. Vinogradov, Metod trigonometricheskikh summ v teorii chisel, 2nd ed., “Nauka”, Moscow, 1980 (Russian). MR 603100 (82b:10047)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42B25, 11P55

Retrieve articles in all journals with MSC (2000): 42B25, 11P55


Additional Information

Muharem Avdispahic
Affiliation: Department of Mathematics, University of Sarajevo, Zmaja od Bosne 35, 71000 Sarajevo, Bosnia and Herzegovina
Email: mavdispa@pmf.unsa.ba

Lejla Smajlovic
Affiliation: Department of Mathematics, University of Sarajevo, Zmaja od Bosne 35, 71000 Sarajevo, Bosnia and Herzegovina
Email: lejlas@pmf.unsa.ba

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08458-9
PII: S 0002-9939(06)08458-9
Keywords: Maximal functions, Vinogradov's method
Received by editor(s): February 21, 2005
Published electronically: January 17, 2006
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.